Alert archive / Arizona / Flash Flood Warnings in 2009

Flash Flood Warning 1, NWS Phoenix, AZ

July 2, 2009La Paz County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Jul 2, 2009, 2:51 PM MST for La Paz County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2009, 2:51 PM MST (21:51 UTC)
Expired
Jul 2, 2009, 5:45 PM MST
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County La Paz County, AZ

The radar

The Yuma radar (KYUX), 143 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 9.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2009-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2009-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1928 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPSR 022151
FFWPSR
AZC012-030045-
/O.NEW.KPSR.FF.W.0001.090702T2151Z-090703T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
251 PM MST THU JUL 2 2009

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 545 PM MST

* AT 243 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ADDITIONAL 
THUNDERSTORM DEVELOPMENT IS LIKELY...WITH ADDITIONAL RAINFALL TOTALS 
OF ONE TO TWO INCHES POSSIBLE OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BRENDA...THE NEW WATER MOUNTAINS...AND BOUSE WASH SOUTH OF THE TOWN 
OF BOUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES  
AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3388 11395 3364 11368 3350 11370 3341 11381
      3346 11394 3347 11415

$$

JR
3 follow-up statements
000 
WGUS75 KPSR 022233
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
333 PM MST THU JUL 2 2009

AZC012-030045-
/O.CON.KPSR.FF.W.0001.000000T0000Z-090703T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-
333 PM MST THU JUL 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR
CENTRAL LA PAZ COUNTY...

AT 323 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. RADAR RAINFALL ESTIMATES INDICATE THREE TO FIVE INCHES OF RAIN 
HAS FALLEN OVER THE NEW WATER MOUNTAINS. WATER WILL MAINLY FLOW INTO 
THE BOUSE WASH BETWEEN THE NEW WATER MOUNTAINS AND THE TOWN OF 
BOUSE. MOTORISTS ALONG INTERSTATE 10 AND U.S. HIGHWAY 60 NEAR THE 
TOWN OF BRENDA ARE ADVISED TO USE CAUTION.

THUNDERSTORMS ARE CONTINUING TO DEVELOP OVER THE WARNED AREA...AND 
ARE CAPABLE OF PRODUCING ONE TO TWO INCHES OF ADDITIONAL RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES 
AND STREAMS.

&&

LAT...LON 3388 11395 3364 11368 3350 11370 3341 11381
      3346 11394 3347 11415

$$

JR
000 
WGUS75 KPSR 022329
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
429 PM MST THU JUL 2 2009

AZC012-030045-
/O.CON.KPSR.FF.W.0001.000000T0000Z-090703T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-
429 PM MST THU JUL 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR
CENTRAL LA PAZ COUNTY...

THE FLASH FLOOD WARNING FOR CENTRAL LA PAZ COUNTY WILL CONTINUE 
UNTIL 545 PM MST. RAINFALL HAS DECREASED ACROSS THE WARNED AREA OVER 
THE PAST HOUR. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS MAY 
STILL DEVELOP...BRINGING ADDITIONAL RAINFALL UP TO ONE INCH. RUNOFF 
FROM THE NEW WATER MOUNTAINS WILL EMPTY INTO BOUSE WASH...AND MAY 
CREATE FLOODING OF ROADWAYS CROSSING BOUSE WASH BETWEEN INTERSTATE 
10 AND BOUSE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES 
AND STREAMS.

&&

LAT...LON 3388 11395 3364 11368 3350 11370 3341 11381
      3346 11394 3347 11415

$$
JR
000 
WGUS75 KPSR 030039
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
539 PM MST THU JUL 2 2009

AZC012-030046-
/O.EXP.KPSR.FF.W.0001.000000T0000Z-090703T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-
539 PM MST THU JUL 2 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST FOR CENTRAL LA
PAZ COUNTY...

THE THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL CAPABLE OF CAUSING 
FLASH FLOODING HAVE DIMINISHED. WATER MAY STILL BE FLOWING IN AREA 
WASHES...ESPECIALLY IN BOUSE WASH BETWEEN INTERSTATE 10 AND BOUSE. 

LAT...LON 3388 11395 3364 11368 3350 11370 3341 11381
      3346 11394 3347 11415

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:20 PM MST, 31 minutes earlier.

Area forecast discussion, Jul 2, 2:20 PM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
220 PM MST THU JUL 2 2009

.SYNOPSIS...
A RATHER MOIST MONSOONAL FLOW WILL CONTINUE...AND THE DAILY THREAT
FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE WORK WEEK...ALONG WITH HIGH TEMPERATURES A FEW DEGREES
BELOW NORMAL FOR THIS TIME OF YEAR. LATE IN THE WEEKEND AND INTO
EARLY NEXT WEEK...A DRIER SOUTHWESTERLY FLOW WILL CONFINE SHOWERS
AND THUNDERSTORMS TO PRIMARILY THE HIGHER TERRAIN NORTH AND EAST OF
THE PHOENIX AREA...WHILE ALLOWING HIGH TEMPERATURES TO RETURN TO
NEAR NORMAL FOR THIS TIME OF YEAR.

&&

.DISCUSSION...

LATEST THINKING REMAINS CONSISTENT FROM THIS MORNING (SEE BELOW).
THUNDERSTORMS HAVE INDEED DEVELOPED ACROSS THE SOUTHWEST DESERTS
AHEAD OF A CYCLONICALLY CURVED VORT LOBE ALONG THE CO RIVER VALLEY.
MODIFIED YUMA SOUNDING GENERATES CAPE 700 J/KG LIFTING FROM 975 MB
FOR THIS AFTERNOON. STEERING FLOW AROUND THE RIDGE WILL ADVECT THIS
ACTIVITY SLOWLY NORTH AND NORTHEASTWARD...SO ACTIVITY CURRENTLY NEAR
GILA BEND CERTAINLY HAS THE POTENTIAL TO DRIFT TOWARDS THE PHOENIX
METRO AREA EARLY THIS EVENING. STORMS HAVE NOT LOOKED ALL THAT
IMPRESSIVE ON RADAR WITH REGARDS TO SEVERE WINDS/HAIL...THOUGH GUSTY
WINDS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THE STRONGEST CELLS.
WITH PWATS >1.5 INCHES...HEAVY RAIN AND FLOODING MAY TURN OUT TO BE
THE BIGGER THREAT.

CONFIDENCE HAS INCREASED FOR THIS EVENING BASED ON THE 12Z GFS. MCS
IS EXPECTED TO DEVELOP SOUTHEAST OF THE FORECAST AREA...BEFORE
DRIFTING NORTHWARD TONIGHT. MAV POPS HAVE INCREASED AND HIGHLIGHT
THE 06Z-12Z PERIOD AS THE MOST FAVORABLE. ACTIVITY MAY ACTUALLY
CARRY OVER INTO TOMORROW MORNING AND HAVE RAISED POPS CONSIDERABLY
FOR 12Z-18Z FRI. CONSEQUENTLY...LOWER TEMPS ARE EXPECTED WITH HIGH
TEMPS NEAR 100 DEGREES IN PHOENIX.

EXCERPTS FROM MORNING DISCUSSION...
AS WAS THE CASE YESTERDAY...EXTENSIVE CLOUD COVER WILL DELAY THE
ONSET OF CONVECTION THIS AFTERNOON ALONG THE MOGOLLON RIM. ACROSS
THE SOUTHWEST DESERTS...SKIES ARE PRESENTLY CLEAR WITH DEWPOINTS IN
THE MID 60S. LATEST MODEL SOUNDINGS SUGGEST THE ATMOSPHERE WILL BE
UNSTABLE ENOUGH TO PRODUCE ISOLATED AIR MASS THUNDERSTORMS WITHOUT
MUCH OF A DYNAMIC TRIGGER...GENERALLY FROM YUMA TO GILA BEND AND
STRETCHING NORTHWARD INTO THE MOJAVE DESERT...WHERE A VORT LOBE IS
ALREADY PRODUCING MORNING THUNDERSTORMS ACROSS SOUTHERN NV.

THE OTHER AREA OF INTEREST TODAY WILL BE ACROSS SE AZ. MODELS IN
GOOD AGREEMENT THAT THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN
SONORA LATE THIS AFTERNOON...BEFORE GRADUALLY PROPAGATING NORTHWARD
TOWARDS TUCSON AND EVENTUALLY INTO PINAL COUNTY AND AZZ024. VEERING
FLOW AROUND THE NM ANTICYCLONE WILL MAKE IT DIFFICULT FOR ORGANIZED
ACTIVITY TO REACH THE PHOENIX METRO AREA. NEVERTHELESS...CONDITIONS
WILL BE QUITE UNSTABLE THIS EVENING AND ANY OUTFLOW BOUNDARY MOVING
INTO THIS ENVIRONMENT WILL CERTAINLY HAVE THE POTENTIAL TO GENERATE
ISOLATED STORMS.

EXTENDED...
FOR THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK...BOTH THE GFS AND
EUROPEAN CONTINUE THEIR FORECAST SCENARIO OF THE PAST SEVERAL MODEL
RUNS...WHICH CALLS FOR A RATHER IMPRESSIVE UPPER TROF TO DEVELOP
ALONG THE WEST COAST BY EARLY NEXT WEEK...GIVING A DRYING SOUTHWEST
TO WEST FLOW ALOFT TO MOST OF OUR CWA. WE WILL SEE A GRADUAL
DECREASE IN MOISTURE FROM THE WEST EACH DAY...BY SATURDAY POPS WILL
DROP INTO THE SINGLE DIGITS OVER SERN CA WITH SLIGHT CHANCE EXPECTED
OVER THE LOWER AZ DESERTS AND CHANCE POPS EAST OF GLOBE. BY MONDAY
SUFFICIENT MOISTURE WILL BE SCOURED OUT TO ELIMINATE THE CHANCE FOR
STORMS OVER OUR LOWER DESERTS...WITH JUST A SLIGHT CHANCE FOR
AFTN/EVE STORMS CONFINED TO THE HIGHER TERRAIN EAST OF PHOENIX.

AS DRYING OCCURS...EXPECT HIGH TEMPS TO RISE AND CLIMB TO ABOVE
NORMAL VALUES...ESPECIALLY OUT WEST WHERE HIGHS AROUND 110 ARE
POSSIBLE OVER THE WEEKEND ACROSS THE HOTTER DESERTS. AS THE UPPER
TROF SHIFTS SLIGHTLY INLAND AND HEIGHTS FALL...TEMPS WILL DROP BACK
OFF OVER THE WESTERN CWA DURING THE EARLY TO MID PART OF NEXT WEEK.

FOR TUESDAY INTO WEDNESDAY...UPPER TROF SHARPENS UP A BIT AND FLOW
BACKS SOMEWHAT. THIS WILL ALLOW MOISTURE TO BE DRAWN WESTWARD SO
THAT A SLIGHT CHANCE FOR THUNDERSTORMS WILL REDEVELOP OVER THE
SOUTH-CENTRAL DESERTS EACH DAY. STILL...POPS WILL BE LOW AND ONLY
AROUND 10-15 PERCENT.

&&

.AVIATION...
PHX/KIWA AND SURROUNDING AIRFIELDS...
ONE WEAK IMPULSE HAS MOVED INTO NRN AZ...LEAVING MOSTLY SCT CLOUDS
ABOVE 15 THSD FT ACROSS THE PHOENIX AREA. BUT BY 19Z...TOWERING CU
ACTIVITY WAS UNDERWAY OVER HIGHER TERRAIN OF SOUTHERN AZ AND WILL
LIKELY DEVELOP INTO ISOLATED TSTMS THIS AFTERNOON. WITH A DELAYED
WARMING TREND...CONVECTION IS DELAYED. TSTMS SHOULD FIRE A BIT LATER
THAN USUAL...WITH AN EVENING THREAT...04Z-08Z OF OUTFLOWS IMPACTING
THE SKY HARBOR AREA. EXPECT LIGHT DIURNAL TYPE WINDS THRU FRIDAY.

KIPL/KBLH AND SURROUNDING AIRFIELDS...
CLEAR SKIES SHOULD BECOME SCT CUMULUS WITH ONLY ISOLD TSTMS OVER
HIGHER TERRAIN THRU 03Z. SW WINDS ALOFT ABOVE 20 THSD FT WILL KEEP
SKIES MAINLY CLEAR LATE TONIGHT AND INTO FRIDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
MOIST MONSOON FLOW WILL BEGIN TO WANE AND SHIFT EAST SATURDAY
BRINGING A DRYING TREND TO SOUTHEAST CALIFORNIA AND THE SOUTHWEST
DESERTS OF ARIZONA. TEMPERATURES WILL BE HOT AND DAYTIME HUMIDITY
LEVELS ACROSS THIS AREA WILL DROP BACK INTO THE SINGLE DIGITS.
HIGHER HUMIDITY LEVELS WILL BE COMMON ACROSS THE HIGHER TERRAIN OF
SOUTH-CENTRAL ARIZONA...GENERALLY OVER SOUTHERN GILA COUNTY...AS
WELL AS A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH/CB
AVIATION...SIPPLE
FIRE WEATHER...VLM
Hazardous weather outlook, Jul 2, 6:16 AM MST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
616 AM MST THU JUL 2 2009

AZZ021>023-026>028-031300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
616 AM MST THU JUL 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. THE PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF
40 MPH...DENSE BLOWING DUST...BRIEF HEAVY RAIN AND DEADLY CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS EACH DAY...WITH THE BEST CHANCES FRIDAY AND
SATURDAY. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45
MPH...DENSE BLOWING DUST AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-031300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
616 AM MST THU JUL 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. THE STRONGER STORMS ARE CAPABLE OF PRODUCING GUSTY
WINDS IN EXCESS OF 40 MPH...LOCALLY HEAVY RAINFALL...AND DEADLY CLOUD
TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS FRIDAY AND SATURDAY...DECREASING TO A SLIGHT CHANCE
SUNDAY THROUGH WEDNESDAY. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN
EXCESS OF 40 MPH...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-031300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
616 AM MST THU JUL 2 2009 /616 AM PDT THU JUL 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45
MPH...LOCALLY DENSE BLOWING DUST AND SAND...AND DEADLY CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING
THUNDERSTORMS ON FRIDAY. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF
45 MPH...DENSE BLOWING DUST AND SAND...AND DEADLY CLOUD TO GROUND
LIGHTNING. A DRIER FLOW OF AIR FROM THE SOUTHWEST WILL DEVELOP
SATURDAY AND CONTINUE INTO NEXT WEEK. NO HAZARDS ARE EXPECTED
SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

CB

In the hours before

Special weather statement, Jul 2, 12:50 PM MST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1250 PM MST THU JUL 2 2009

AZZ021-022045-
LA PAZ AZ-
1250 PM MST THU JUL 2 2009

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LA PAZ COUNTY IN WEST
CENTRAL ARIZONA UNTIL 145 PM MST...

AT 1246 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF BRENDA..MOVING NORTH AT 15
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   BOUSE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3407 11416 3407 11377 3358 11383 3361 11427
TIME...MOT...LOC 1947Z 184DEG 14KT 3377 11404

HIRSCH
Special weather statement, Jul 2, 1:55 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
155 PM MST THU JUL 2 2009

AZZ020-021-022145-
LA PAZ AZ-
155 PM MST THU JUL 2 2009

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LA PAZ COUNTY IN
WEST CENTRAL ARIZONA UNTIL 245 PM MST...

AT 152 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF PARKER..MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. LOCALIZED STREET FLOODING MAY OCCUR.

LOCATIONS IMPACTED INCLUDE...
   PARKER...

LAT...LON 3414 11393 3385 11408 3391 11437 3417 11431
      3420 11423
TIME...MOT...LOC 2053Z 182DEG 15KT 3401 11422

JR
Special weather statement, Jul 2, 2:20 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
220 PM MST THU JUL 2 2009

AZZ020-021-026-CAZ031-032-022200-
LA PAZ AZ-RIVERSIDE CA-IMPERIAL CA-
220 PM PDT THU JUL 2 2009

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

...SIGNIFICANT WEATHER ADVISORY FOR...

  EXTREME NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  SOUTHEASTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA
  WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 300 PM PDT/300 PM MST/

AT 216 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NICHOLLS WARM SPRINGS..MOVING NORTHWEST AT
20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  CITY OF BLYTHE...
  RURAL EASTERN RIVERSIDE COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3345 11496 3377 11487 3367 11433 3340 11441
TIME...MOT...LOC 2118Z 133DEG 17KT 3362 11472

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:54 PM MSTSevere Thunderstorm WarningPSRGila36 min
Jul 2, 12:50 PM MSTSpecial Weather StatementPSRLa Paz55 min
Jul 2, 1:55 PM MSTSpecial Weather StatementPSRLa Paz50 min
Jul 2, 2:19 PM MSTAreal Flood AdvisoryPSRLa Paz116 min
Jul 2, 2:20 PM MSTSpecial Weather StatementPSR40 min
Jul 2, 3:20 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr

Nearby

Flash Flood Warnings in Arizona, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.